Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 14, NWS Pittsburgh, PA

June 13, 2001Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2001, 12:25 AM EDT for Fayette County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2001, 12:25 AM EDT (04:25 UTC)
Expired
Jun 13, 2001, 3:30 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Fayette County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 130433
FFWPBZ
PAC051-130730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1225 AM EDT WED JUN 13 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN PENNSYLVANIA

* UNTIL 330 AM EDT

* AT 1225 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED 
SLOW-MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER THE 
SOUTHERN PORTION OF THE COUNTY.  MILL RUN AND MCINTIRE RUN NEAR 
ELLIOTTSVILLE HAVE EXPERIENCED THE HEAVIEST RAINFALL...WITH RADAR 
ESTIMATES SHOWING NEARLY TWO AND ONE HALF INCHES OF RAIN OVER THE 
PAST HOUR.  IF YOU LIVE NEAR THESE AREAS STAY ALERT FOR RAPID 
RISES ON THESE CREEKS. 

<<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH
FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:39 PM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 12, 7:39 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT TUE JUN 12 2001

SENDING OUT UPDATE TO REMOVE PART OF THE WATCH IN THE NORTH. MORE
UPDATES TO COME.

FCSTID = 22

.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
OHZ057>059...OHZ068>069.

PA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
PAZ021...PAZ029>032.

WV...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
WVZ002>004...WVZ012...WVZ021>022.

In the hours before

Special weather statement, Jun 12, 7:30 PM EDT, 4 hours 55 minutes before
OHZ057>059-068-069-PAZ021-029>032-WVZ002>004-012-021-022-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 PM EDT TUE JUN 12 2001

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  ARMSTRONG       BEAVER          BUTLER          INDIANA

IN WEST VIRGINIA...

  HANCOCK

IN OHIO...

  CARROLL         COLUMBIANA      COSHOCTON       HARRISON
  JEFFERSON       TUSCARAWAS

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       FAYETTE         GREENE          WASHINGTON
  WESTMORELAND

IN WEST VIRGINIA...

  BROOKE          MARION          MARSHALL        MONONGALIA
  OHIO            WETZEL

IN OHIO...

  BELMONT         GUERNSEY        MONROE          MUSKINGUM
  NOBLE
Special weather statement, Jun 12, 8:29 PM EDT, 3 hours 56 minutes before
OHZ068-069-PAZ031-032-WVZ004-012-021-022-130200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
829 PM EDT TUE JUN 12 2001

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       WASHINGTON      WESTMORELAND

IN WEST VIRGINIA...

  BROOKE          OHIO

IN OHIO...

  BELMONT         GUERNSEY        MUSKINGUM

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  FAYETTE         GREENE

IN WEST VIRGINIA...

  MARION          MARSHALL        MONONGALIA      WETZEL

IN OHIO...

  MONROE          NOBLE
Local storm report, Jun 12, 8:47 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
847 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0602 PM    NEW GUILFORD              OH   WIND DAMAGE
06/12/01   COSHOCTON                      TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

0545 PM    5 S SUGAR CREEK           OH   WIND DAMAGE
06/12J/01   TUSCARAWAS                     TREES AND POWER LINES DOWN
                                          REPORTED BY FIRE DEPARTMENT
Special weather statement, Jun 12, 9:22 PM EDT, 3 hours 3 minutes before
WVZ021-022-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
922 PM EDT TUE JUN 12 2001

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  FAYETTE         GREENE

IN WEST VIRGINIA...

  MARSHALL        WETZEL

IN OHIO...

  MONROE          NOBLE

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN WEST VIRGINIA...

  MARION          MONONGALIA

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:42 PM EDTSevere Thunderstorm WarningPBZFayette33 min

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.